Aa
A
A
Close
Avatar universal
difficult foreskin rash
Dear Dr. Rockoff,

For the past 6 months or so, I have been dealing with two different (though probably related) rashes.  One is a small red itchy rash in the crevasse of my butt, just above the anus.  The other is a red itchy rash covering the inside of my foreskin and the head of my penis.

I have been treated by a dermatologist numerous times for both issues, but neither problem seems to want to go away.  One doctor figures it is some kind of dermatitis and the second doctor I saw said it's probably inverse psoriasis.

I have used Desoximetasone 0.25% cream for a couple months at a time on each area (twice a day), which seems to help lighten it and help with the itching, but it comes back as soon as I stop treatment.  Even if it does lighten up, the skin is still shiny and kind of reddish and gets worse with friction (ie: sex) or if I stop using the cream at all.

I have had numerous Kenalog injections, including site injections and intramuscular injections (kenalog 10 and kenalog 40).  The shots didn't seem to help.  Most recently, a doctor prescribed Protopic ointment .1%, and all that did was help with the itching some, but it made my foreskin rash even redder and inflamed.  

I tried a fungus cream and oral fungal pills earlier on with my butt rash (before I had the foreskin rash), just in case but neither of those worked.  I am really starting to get frustrated.  The only thing that seems to have helped at all is the Desoximetasone, but since that is a strong steroid, I know it is not for long term use due to skin thinning side effects.

I figure the next step is probably a biopsy, but I want to avoid this at all costs.  Any suggestions?

Thank you.


This discussion is related to Red Rash, Itchy Skin .
Cancel
5 Answers
Page 1 of 1
563773 tn?1374250139
Hello,
Since you have had this rash for quite some time and none of the medications, steroids and antifungals seem to be working, I suggest you to get a skin biopsy done. It can be a form of dermatitis but hardly looks like any fungal infection. Till then wear cotton clothes and change the clothes twice to stop irritating the rash.

I hope it helps. Take care and regards.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Just an update for those who are interested.  I went to see my dermatologist today, and a biopsy was performed.  My doctor said he was stumped as to what it could be.  I will update everyone when I receive the results and my diagnosis.  

Thank you for the feedback, Dr. Kaur.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I received my biopsy results back, and they found that I have a yeast infection (Candida).  My doctor is putting me on an oral medication (Ketoconazole) for 21 days and he also gave me a cream to use twice a day (Naftifine hydrochloride 1.0%).  Hope this works!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
The Ketoconazole and Naftin treatment was not effective.  The doctor then prescribed Fluconazole 125 mg pills, one per day for ten days.  This was not effective either, so I will be going back in.  I'm not sure what is going on here.  It should be cured by now.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Would you mind updating as to what's going on with your condition now? Were you able to get a diagnosis? Were you able to find a treatment or cure? I'm having the nearly exact same experience.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
209987 tn?1451939065
Blank
tschock
AB
Avatar f tn
Blank
ingeb
Oslo, Norway